Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2000, 4:36 PM EDT for Mercer County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2000, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 13, 2000, 5:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 132037 SVRILN OHC107-132115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 436 PM EDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN WEST CENTRAL OHIO... * UNTIL 515 PM EDT... * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF ROCKFORD...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCKFORD... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGpHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ SITES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:54 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 13, 2:54 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 254 PM EDT TUE JUN 13 2000 UPPER HIGH HOLDING ALONG THE SOUTHEAST COAST WILL KEEP US VERY WARM AND HUMID FOR ANOTHER DAY...BEFORE TROF WORKING IN FROM THE HIGH PLAINS LOWERS OUR 500 MB HEIGHTS TO ABOUT 5760M ON THURSDAY. MOIST PATTERN TO CONTINUE THROUGH THE FCST PERIOD WITH PERSISTENT SOUTHWEST FLOW ALOFT. AREA UNDER SOUTH-SOUTHWESTERLY FLOW AT SFC BETWEEN LOW OVER GREAT PLAINS AND BERMUDA HIGH. ALL OF AREA CURRENTLY UNSTABLE WITH NEGATIVE LIS. MOST UNSTABLE AREA IS WESTERN OHIO WHERE CAP WAS WEAKEST AND SFC DEW POINTS HIGHEST. WITH SQUALL LINE APPROACHING THAT AREA FROM NORTHERN INDIANA...SVR WATCH IS IN EFFECT FOR OUR WEST-CENTRAL COUNTIES. SCATTERED +SHRA AROUND PERIPHERY OF FA ARE ALSO ON THE UPSWING. WITH MARGINAL WIND FIELDS OUTSIDE THE WATCH AREA...AND WITH HIGH WET BULB ZERO LEVEL (12.9 KFT) ANY SEVERE WE GET OUTSIDE THE WATCH SHOULD BE ISOLATED. HEAVY RAIN CONTINUES TO BE A CONCERN WITH 1.56 PW AND A TENDENCY FOR CELLS TO TRAIN. WITH ACTIVITY DRIVEN BY DAYTIME HEATING...AND WITH NO SHORT WAVE ENERGY EXPECTED TONIGHT...WILL GO WITH PARTLY CLOUDY/CHANCE EVENING TSRA ALL ZONES. WITH EXTRA SHOT OF MOISTURE ARRIVING ON WEDNESDAY FROM THE GULF ALONG WITH INCREASED SYNOPTIC SCALE FORCING...I EXPECT MORE WIDESPREAD AND ORGANIZED PRECIP. WILL GO WITH LIKELY POPS CVG ...HIGH CHANCE AT CMH DAY...WITH MAINLY AFTERNOON WORDING. AS COLD FRONT APPROACHES WITH A FAIRLY IMPRESSIVE SWATH OF DEEP MOISTURE...PRECIP WILL STILL BE AROUND WEDNESDAY NIGHT AND THURSDAY. WILL GO WITH CHANCE POPS AT NIGHT...INCREASING TO ABOVE FWC LIKELY ON THURSDAY AS FRONT CROSSES AREA. AS FOR TEMPS...WILL STAY NEAR GUIDANCE AS FWC SEEMS ACCURATE IN RELATION TO 1000-850 THICKNESS AND FRONT'S MOVEMENT. MISILN OUT SOON. .ILN...NONE. CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:05 PM EDT | Flash Flood Warning | ILN | Licking | 115 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.